Patient: Hello. I’m 23 and had unprotected sex on Saturday at around 2am. He told me many times he did not climax inside me and that he pushed off in time but I was very nervous. He convinced me not to worry about it so I tried not to but on Monday at around 4pm (around 38 hours after the incident) I couldn’t take the stress anymore so we went to the pharmacy and purchased Plan B. They only had the generic available so we bought that one. According to my period app on my phone, that was my highest fertile week. I am not really sure when I ovulated (that is always hard for me to identify) but according to the app I was fertile all weekend and ovulating on Tuesday. Anyways, my concern now is that maybe I took the pill too late? It is now almost a week after I took the pill and I am experiencing left ovary/abdominal pain and swollen/tender breasts. I read that is a side effect of the pill but I also read that could be early stages of pregnancy. But I wasn’t sure if you have pregnancy symptoms after one week? I am very nervous. According to my period app I am due to get my period in about 8 days. Am I pregnant? Is it just side effects? Please help! I forgot to mention that we also had sex on Sunday and Monday (the day I took the pill) but we used a condom.Thank you for your help.
Doctor: Thank you for your query.Generally plan B contraceptive works effectively if taken with 72 hours from the time of unpr otected sex. It should be effective in your case as you have taken the emergency pill on the day you last had sex. As you have stated that in the last two instances you have used a condom as well. In these instances the chances of a probable conception in your case are almost remote. These may be side effects of the emergency contraceptive pill you have taken. If your period is delayed and period does not come even after 7 to 10 days past the expected date of menstrual cycle, opt for a home pregnancy test. But don’t worry you probably are safe.Hope that answers your query. Have a good day.